Loss of Fingerprints

New England Journal of Medicine 372(16):e22 (2015) PMID 25875278

A 65-year-old woman with stage IV triple-negative breast cancer (a tumor characterized by the lack of estrogen and progesterone receptors and expression of human epidermal growth factor receptor type 2 [HER2]) presented after being denied authorization to perform a banking transaction because her fingerprints were unrecognizable. A 65-year-old woman with stage IV breast cancer presented after being denied authorization to perform a banking transaction because her fingerprints were unrecognizable (Panel A). For 3 months, she had undergone treatment for triple-negative breast cancer (a tumor characterized by the lack of expression of estrogen receptor, progesterone receptor, and human epidermal growth factor receptor type 2 [HER2]) with capecitabine and bevacizumab. During the first cycle, grade 1 of the hand–foot syndrome (palmar–plantar erythrodysesthesia) developed and was successfully treated with topical agents. The hand–foot syndrome is a side effect of certain chemotherapeutic agents that is characterized by redness, swelling, and . . .

DOI: 10.1056/NEJMicm1409635